Ibuprofen, 100 mg/5 ml Oral Suspension
Consumer Medicine Information
What is in this leaflet
This leaflet answers some common questions about FENPAED. It does not contain all the information available on this medicine. It does not take the place of talking to your doctor or pharmacist.
All medicines have risks and benefits. Your doctor or pharmacist has weighed the risks of your child taking FENPAED against the benefits they expect it will have for your child.
If you have any concerns about taking this medicine, ask your doctor or pharmacist. Keep this leaflet with the medicine. You may need to read it again.
What FENPAED is used for
FENPAED is used as a painkiller for relief of mild to moderate muscular pain, headache, earache, sore throat, dental pain and backache. FENPAED can also be used in minor injuries such as sprains and strains. FENPAED reduces temperature in post-immunisation fever, colds and influenza.
Before you give FENPAED to your child
When you must not give it to your child
DO NOT give FENPAED to your child:
- If your child has or has ever had a stomach ulcer or other gastric complaint
- If your child suffers from asthma or if they have had an allergic reaction or wheezing after taking Ibuprofen, aspirin or other anti-inflammatory painkillers
- If your child is sensitive to any of the ingredients of FENPAED
- If your child is taking any other anti-inflammatory pain killers (NSAIDs)
- If your child has or has previously had kidney, heart or severe liver problems
Before you start to give it to your child
Before you give FENPAED to your child tell your doctor or pharmacist:
- If your child suffers from high blood pressure
- If your child suffers from lupus or a mixed connective tissue disease
- If your child suffers from a chronic inflammatory intestinal disease such as ulcerative colitis or Crohn's disease
- If your child is taking any of the following medicines:
- Diuretics (water tablets)
- Tablets for high blood pressure
- Medicines such as warfarin, to prevent blood clots
- Aspirin, lithium, methotrexate, zidovudine or corticosteroids
- Any other Ibuprofen preparations, including those you can buy without prescription.
Taking other medicines
If your child is taking aspirin, speak to your doctor or pharmacist before you give FENPAED to your child.
Tell your doctor or pharmacist if your child is taking any other medications or has taken any in the last two weeks, including medicines that you buy without a prescription from a pharmacy, supermarket or health food shop.
FENPAED contains maltitol. If you have been told by your doctor that your child has intolerance to some sugars, please contact your doctor before giving FENPAED to your child. Maltitol may have a mild laxative effect.
This product contains parahydroxybenzoates which may cause allergic reactions in some patients (possibly delayed).
How to give FENPAED to your child
How much should FENPAED be given to your child
The usual daily dose in children is 20 mg per kg of bodyweight in divided doses which can be given as follows:
6 – 12 months: 3 – 4 mL
1 – 3 years: 4 – 6 mL
3 – 5 years: 6 – 7 mL
5 – 7 years: 7 – 9 mL
7 – 9 years: 9 – 11 mL
9 – 11 years: 11 – 14 mL
11 – 12 years: 14 – 15 mL
Do not give to infants under 6 months.
Do not give to children under 12 months except on the advice of a doctor.
For short term use only. Unless a doctor has told you to, do not give Fenpaed to any child for more than a few days at a time. Do not exceed the recommended dose, extensive use can be harmful. Consult your doctor promptly if symptoms persist or worsen.